Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 172, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2014, 3:34 AM CDT for St. Clair County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2014, 3:34 AM CDT (08:34 UTC)
- Expired
- Jul 6, 2014, 4:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
959
WUUS53 KSGF 060834
SVRSGF
MOC185-060915-
/O.NEW.KSGF.SV.W.0172.140706T0834Z-140706T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 415 AM CDT
* AT 331 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLETON
CITY...AND MOVING EAST AT 15 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
APPLETON CITY AROUND 355 AM CDT.
JOHNSON CITY AROUND 415 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3822 9400 3822 9382 3821 9378 3809 9376
3809 9406 3821 9406 3822 9405 3822 9401
TIME...MOT...LOC 0834Z 264DEG 11KT 3819 9410
HAIL...1.25IN
WIND...<50MPH
$$
DSA2 follow-up statements
445
WWUS53 KSGF 060853
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CDT SUN JUL 6 2014
MOC185-060915-
/O.CON.KSGF.SV.W.0172.000000T0000Z-140706T0915Z/
ST. CLAIR MO-
353 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ST. CLAIR COUNTY UNTIL 415 AM CDT...
AT 347 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
APPLETON CITY...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
APPLETON CITY AND JOHNSON CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3822 9390 3809 9390 3809 9406 3821 9406
3822 9405
TIME...MOT...LOC 0852Z 194DEG 3KT 3820 9414
HAIL...1.25IN
WIND...<50MPH
$$
DSA783
WWUS53 KSGF 060915
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 AM CDT SUN JUL 6 2014
MOC185-060925-
/O.EXP.KSGF.SV.W.0172.000000T0000Z-140706T0915Z/
ST. CLAIR MO-
415 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. CLAIR COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. STRONG STORMS WILL REMAIN IN THE AREA OVER THE NEXT HOUR
WITH PENNY TO NICKEL SIZED HAIL STILL POSSIBLE.
LAT...LON 3822 9390 3809 9390 3809 9406 3821 9406
3822 9405
TIME...MOT...LOC 0915Z 194DEG 3KT 3822 9413
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:21 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 6, 3:21 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 321 AM CDT Sun Jul 6 2014 .SHORT TERM...(Today and Monday) Issued at 310 AM CDT SUN JUL 6 2014 Thunderstorms have developed across north central Missouri to the southwest into southeastern Kansas early this morning. This activity has developed on the nose of a low level jet a ahead of a weak upper level disturbance that is tracking south through the region. This activity will continue to develop and track to the south this morning and will mainly affect locations along an northwest of an Anderson to Bolivar to Vichy Missouri line this morning. This activity will weaken and dissipate by the mid morning hours with the strongest activity generally occurring before sunrise this morning. A few strong storms will be possible early this morning with hail to the size of pennies the main risk mainly before 7 AM this morning then storms should generally weaken as the morning moves a long. A warmer and more humid air mass is spreading north into the region and highs will top out in the upper 80s to the lower 90s this afternoon with heat index values in the middle 90s to near the 100 degree mark. Isolated storms could develop mainly east of Highway 65 this afternoon, but some capping is not expected to completely erode and there will not be much in the way of forcing in place. Therefore, this activity will be very isolated, if it can develop at all, and most locations will remain dry. If storms are able to develop this afternoon, instability will increase in excess of 2000J/kg of ML Cape and this instability and theta-E differences greater than 25K would support a localized downburst wind risk with a few of the storms that can develop. Hot and humid conditions will occur again Monday as highs top out in the lower to middle 90s with heat index values in the upper 90s to around 100 degrees. An unstable air mass will once again be over the area, and with the heating of the day the cap should weaken enough for scattered storms to develop Monday afternoon. Theta-E differences greater than 25K combined with the unstably air mass will once again support a risk for localized damaging straight line winds with a few of the stronger storms Monday afternoon. .LONG TERM...(Monday Night through Saturday) Issued at 310 AM CDT SUN JUL 6 2014 An upper level trough will move out of the northern Plains on Monday night and southeast into the region on Tuesday along with a weak cold front. Storms are expected to develop along the front as it pushes south through the area. There will be a risk for strong to severe storms Tuesday afternoon given a moist and unstable air mass along with an increase in deep layer shear with the approach of the upper level trough. Hail to the size of quarters and winds in excess of 60 mph will be the main risks with this activity. Slightly cooler conditions will occur on Wednesday and Thursday behind the front with highs in the middle to upper 80s. An upper level ridge will begin to build towards the region by late in the week sending the front back to the north. A few storms may develop on Thursday and Friday as the front moves north. Warmer conditions are then expected this weekend as highs warm back into the 90s. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1143 PM CDT SAT JUL 5 2014 VFR conditions are expected through Sunday evening. An upper level disturbance will bring an increase in mid and high clouds into Sunday morning. We do expect a few showers and perhaps a thunderstorm or two across portions of western Missouri from late tonight into Sunday morning. We have opted to include vicinity showers at Joplin as thunderstorm coverage is expected to be limited. Otherwise, we are expecting dry conditions to persist with continued south winds at the surface. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Schaumann
Hazardous weather outlook, Jul 5, 8:10 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 810 PM CDT SAT JUL 5 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 810 PM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... A FEW THUNDERSTORMS NORTHWEST OF THE REGION MAY TRACK SOUTHEAST INTO PORTIONS OF EXTREME SOUTHEASTERN KANSAS...AS WELL AS WESTERN AND CENTRAL MISSOURI LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE MISSOURI OZARKS SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP TUESDAY AND TUESDAY NIGHT AS A WEAK FRONT PUSHES SOUTH INTO THE REGION. THEN SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT TIMES ACROSS THE ENTIRE OUTLOOK AREA THROUGH MUCH OF WEEK AS THE FRONT LINGERS OVER THE AREA. AFTERNOON HEAT INDICES IN THE MIDDLE 90S TO TO AROUND 100 DEGREES WILL BE POSSIBLE SUNDAY INTO EARLY NEXT WEEK ESPECIALLY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:12 AM CDT | Special Weather Statement | SGF | Vernon | 48 min |
| Jul 6, 4:23 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.